Alert archive / North Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Jul 3, 2021, 7:50 PM CDT for LaMoure County, North Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 7:50 PM CDT (00:50 UTC)
- Expired
- Jul 3, 2021, 8:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Bismarck, ND
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 127 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 3383 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409 WWUS83 KBIS 040050 SPSBIS Special Weather Statement National Weather Service Bismarck ND 750 PM CDT Sat Jul 3 2021 NDZ047-048-040130- La Moure ND-Logan ND- 750 PM CDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAMOURE AND NORTHEASTERN LOGAN COUNTIES UNTIL 830 PM CDT... At 750 PM CDT, a strong thunderstorm was located 6 miles south of Gackle, or 23 miles northwest of Edgeley, moving southeast at 15 mph. Penny size hail and wind gusts to 40 mph will be possible with this storm. Locations impacted include... Gackle, Jud, Nortonville and Alfred. Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek shelter inside a building or vehicle. && LAT...LON 4648 9930 4663 9920 4663 9869 4629 9888 TIME...MOT...LOC 0050Z 295DEG 14KT 4653 9914 $$ ANGLIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jul 3, 7:11 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 3, 7:11 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 711 PM CDT Sat Jul 3 2021 .UPDATE... Issued at 711 PM CDT Sat Jul 3 2021 Overall the current forecast is on track with only minor adjustments made to pops to better reflect the ongoing convection. Hi-Res models still suggest the best potential for convection will be in the eastern part of the forecast area, and this lines up fairly well with the ongoing convection. A few storms have managed to pulse up, but then weaken in an environment characterized by MLCAPE of 1500-2500 j/kg and relatively weak deep layer shear. UPDATE Issued at 415 PM CDT Sat Jul 3 2021 Ran a quick update to better align pops with current radar trends. A few thunderstorms have developed across southwest North Dakota with a few echoes now also showing up across parts of Sioux County. The latest Hi-Res models continue to have varying solutions in regards to convective development this evening, but the HRRR lends support for more storms generally in south central parts of the state towards the James River Valley. The potential for a strong to severe storm still looks on track with the latest mesoanalysis showing an environment of MLCAPE values in the 1500-2500 j/kg range, though shear remains fairly weak at 20 to 30 kts. && .SHORT TERM...(This afternoon through Sunday) Issued at 244 PM CDT Sat Jul 3 2021 Hot temperatures and thunderstorm potential this afternoon and evening highlight the short term forecast period. At the mid to upper levels, a compact shortwave/trough was located over central North Dakota and continues to move east. A remnant MCV also continue to rotate towards the Devil's Lake Basin. This feature along with any remnant outflow from morning storms will serve as focus for more thunderstorm development this afternoon and into this evening. The best chance for some strong to severe storms will generally be from the eastern Turtle Mountains and south into the James River Valley. Here, plenty of buoyancy will be available with MLCAPE values ranging from 1500 to 2500 J/kg, however shear will be fairly weak in the 20 to 30 knot range. This will support the potential for some strong to severe storms capable of producing large hail up to the size of quarters and wind gusts to 60 mph. A conditional weak tornado/landspout threat may also exist here with plenty of background vorticity present along the remnant MCV, but the lack of better moisture and borderline LCLs may keep this threat minimal at best. Further west, a warm front will also move east and may provide enough lift for more thunderstorm development across portions of the west and central, but coverage will be limited as weak transient ridging/height rises try to nudge in. Parameters here will also be less favorable for severe storms. A cold front then approaches from the northwest late this afternoon and into the evening, crossing the state overnight. This afternoon, ahead of the cold front, breezy southerly winds are likely across the central and east. The heat will be the other main story today as a couple of sites have already hit 100 and numerous sites across western and central North Dakota are already in the mid to upper 90s. For your Independence Day, broad ridging and high pressure will lead to a mostly sunny sky with temperatures not quite as hot as today with highs generally expected from the upper 80s to upper 90s. Expect breezy winds again across portions of the central and into the James River Valley, but this time out of the northwest behind the cold front. .LONG TERM...(Sunday night through Saturday) Issued at 244 PM CDT Sat Jul 3 2021 Ridging starts to deamplify again Sunday night as a northern stream shortwave tries to flatten it. This will lead to increasing cloud cover and precipitation chances overnight through Tuesday. Widespread showers are likely with chances of thunderstorms. However, buoyancy will be fairly limited so severe weather is not really a concern. While precipitation will be widespread, it will still be convective/hit or miss in nature but many will see beneficial rainfall. A brief cool down continues through Tuesday when highs will range from the mid 60s across the Turtle Mountains, to the lower 80s across the far southwest. Ridging builds in again on Wednesday, warming back into the mid 70s to mid 80s. Thunderstorm chances return Wednesday night through Friday as a potent shortwave trough approaches. Details remain uncertain regarding amplitude and timing as global models continue to flip flop. Over the past few runs the deterministic ECMWF had started coming in more amplified/stronger and the GFS had backed off. However, today's 12z deterministic GFS is now the stronger solution with the ECMWF backing off a bit. Taking a closer look at the ensembles, it is evident that we are still a few days away from getting a clear picture of how this system will unfold. However, CIPS analogs and pattern recognition would suggest the potential for at least some severe weather mid to late week, so we will keep an eye on the ensemble trends over the coming days. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 711 PM CDT Sat Jul 3 2021 VFR conditions are expected for most locations through the 00Z TAF period. Isolated to scattered thunderstorms developed late this afternoon and are expected to continue for a few more hours before diminishing. We opted to mention the potential for a thunderstorm at KJMS due to storms on radar currently approaching that location. We left the mention out of the other terminals with the odds of any storms reaching them appearing very low. Gusty winds early this evening will weaken towards sunset. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...CK SHORT TERM...ZH LONG TERM...ZH AVIATION...CK
Hazardous weather outlook, Jul 3, 6:59 PM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 659 PM CDT Sat Jul 3 2021 NDZ001>003-009>011-017>021-031>033-040-041-043-044-050000- Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Slope-Hettinger- Bowman-Adams- 659 PM CDT Sat Jul 3 2021 /559 PM MDT Sat Jul 3 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Tonight Isolated thunderstorms are possible across portions of western and central North Dakota early this evening. Severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ004-005-012-013-022-023-025-034>037-042-045>048-050-051-050000- Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Morton- Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- 659 PM CDT Sat Jul 3 2021 /559 PM MDT Sat Jul 3 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Tonight Isolated severe thunderstorms are possible this evening. The main hazards will be large hail up to quarter size and damaging wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters may be needed on a limited basis.
In the hours before
Special weather statement, Jul 3, 6:14 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Bismarck ND
614 PM CDT Sat Jul 3 2021
NDZ047-032345-
Logan ND-
614 PM CDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN COUNTY UNTIL
645 PM CDT...
At 613 PM CDT, a strong thunderstorm was located 11 miles southwest
of Streeter, or 12 miles east of Napoleon, moving east at 15 mph.
Penny size hail and wind gusts to 40 mph will be possible with this
storm.
This storm will remain over mainly rural areas of northeastern Logan
County.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.
&&
LAT...LON 4641 9958 4659 9967 4663 9954 4663 9926
4646 9917 4641 9938
TIME...MOT...LOC 2313Z 251DEG 13KT 4653 9952
ANGLINSpecial weather statement, Jul 3, 6:15 PM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Bismarck ND 615 PM CDT Sat Jul 3 2021 NDZ036-037-032345- Kidder ND-Stutsman ND- 615 PM CDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KIDDER AND WEST CENTRAL STUTSMAN COUNTIES UNTIL 645 PM CDT... At 615 PM CDT, a strong thunderstorm was located 6 miles east of Tappen, or 10 miles west of Medina, moving east at 15 mph. Nickel size hail and wind gusts to 40 mph will be possible with this storm. Locations impacted include... Medina, Crystal Springs and Chase Lake. Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek shelter inside a building or vehicle. && LAT...LON 4676 9951 4695 9962 4709 9929 4683 9911 TIME...MOT...LOC 2315Z 251DEG 13KT 4690 9951 ANGLIN
Local storm report, Jul 3, 6:42 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
642 PM CDT SAT JUL 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 4 W MEDINA 46.90N 99.38W
07/03/2021 E1.00 INCH STUTSMAN ND PUBLIC
&&
CKLocal storm report, Jul 3, 7:30 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
730 PM CDT SAT JUL 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 8 S STREETER 46.54N 99.35W
07/03/2021 E1.25 INCH LOGAN ND PUBLIC
&&
CKSpecial weather statement, Jul 3, 7:31 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Bismarck ND
731 PM CDT Sat Jul 3 2021
NDZ025-040045-
Foster ND-
731 PM CDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FOSTER COUNTY UNTIL
745 PM CDT...
At 730 PM CDT, strong thunderstorms were located along a line
extending from 7 miles north of Carrington to near Tolna. Movement
was southeast at 25 mph.
Nickel size hail and wind gusts to 50 mph will be possible with these
storms.
Locations impacted include...
Glenfield, Grace City, Mchenry and Juanita.
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.
&&
LAT...LON 4739 9870 4747 9896 4759 9917 4759 9850
4748 9850
TIME...MOT...LOC 0030Z 297DEG 21KT 4756 9910 4782 9838
ANGLINSpecial weather statement, Jul 3, 7:50 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Bismarck ND 750 PM CDT Sat Jul 3 2021 NDZ047-048-040130- La Moure ND-Logan ND- 750 PM CDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAMOURE AND NORTHEASTERN LOGAN COUNTIES UNTIL 830 PM CDT... At 750 PM CDT, a strong thunderstorm was located 6 miles south of Gackle, or 23 miles northwest of Edgeley, moving southeast at 15 mph. Penny size hail and wind gusts to 40 mph will be possible with this storm. Locations impacted include... Gackle, Jud, Nortonville and Alfred. Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek shelter inside a building or vehicle. && LAT...LON 4648 9930 4663 9920 4663 9869 4629 9888 TIME...MOT...LOC 0050Z 295DEG 14KT 4653 9914 ANGLIN
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:31 PM CDT | Special Weather Statement | BIS | Foster | 14 min |
| Jul 3, 7:44 PM CDT | Severe Thunderstorm Warning | BIS | Foster | 46 min |
| Jul 3, 8:02 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 38 min |
Nearby
Special Weather Statements in North Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.